MAUDE Adverse Event Report: CORDIS CORPORATION RAIN SHEATH TRANSRADIAL; INTRODUCER, CATHETER

CORDIS CORPORATION RAIN SHEATH TRANSRADIAL; INTRODUCER, CATHETER
Model Number 506610S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18168529 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6f,10cm rain sheath did not want to insert all the way while ultrasound guided access to the radial artery was performed.When they tried to draw back blood, air and clot were observed in the sheath.The decision was made to abort that site and try more distal closer to the wrist.The physician noted evenly spaced ¿kinks¿ in sheath, and the physician asked for 6 f rain sheath which went in and performed perfectly.There was no reported patient injury.The device was flushed prior to use.The vessel dilator was snapped into place at the hub.There were no patient specific anomalies noted at the insertion site.The device was prepped per the instructions for use (ifu).The csi was soaked and inserted half-way before experiencing insertion difficulties.The patient had not received adequate anticoagulation since the sheath was being inserted.The user was trained to the device.The device is being returned for evaluation.
 
Additional Manufacturer Narrative
As reported, a 6f,10cm rain sheath did not want to insert all the way into the radial artery while using ultrasound guided access.When they tried to draw back blood, air and clot were observed in the sheath.The decision was made to abort that site and try more distal closer to the wrist.The physician noted evenly spaced ¿kinks¿ in sheath, and the physician asked for a new 6f rain sheath which went in and performed perfectly.There was no reported patient injury.The device was flushed prior to use.The vessel dilator was snapped into place at the hub.There were no patient specific anomalies noted at the insertion site.The device was prepped per the instructions for use (ifu).The csi was soaked and inserted half-way before experiencing insertion difficulties.The patient had not received adequate anticoagulation prior to inserting the sheath.The user was trained to the device.A non- sterile csi ¿6f,10cm sw radial" was received for evaluation.Only the catheter sheath introducer (csi) was returned for analysis.The cannula of the csi presented with a kinked condition located approximately 9.7 cm from the distal tip, and accordioned conditions located approximately 4, 4.5, 5, 6, 6.8, and 7.8 cm from the distal tip.No other outstanding details were observed during visual analysis.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Functional analysis was performed by filling a syringe with water and attaching it to the stopcock of the csi.Positive pressure was applied to observe for leakage and no leaks were observed.The unit was inspected with a vision system confirming the accordioned and kinked conditions.A product history record (phr) review of lot 18168529 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿thrombosis in device¿ was not confirmed.This adverse event is not related to the product functionally and the existence of a clot cannot be confirmed by product analysis.The complaint reported by the customer as ¿catheter sheath introducer (csi) ~ leakage¿ was not confirmed.The returned unit did not present with any leaks.The complaint reported by the customer as ¿catheter sheath introducer (csi) ~ kinked/bent¿ was confirmed, a kinked condition was observed on the cannula of the returned unit.Additionally, an accordioned condition was observed on the cannula.Exact cause of these damages could not be conclusively determined during the analysis.Patient specific factors such as the patient¿s coagulation status may have contributed to the clot formation.Procedural factors such as inadequately flushing the device prior to use and failure to adequately hydrate the hydrophilic coating may have contributed to the insertion difficulties that likely preceded the noted damages.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if resistance is felt upon insertion or withdrawal, investigate the cause before continuing.Possible complications include, but are not limited to: abrupt vessel closure, additional intervention, allergic reaction (device, contrast medium and medications), air embolism, infection, intimal tear, hematoma at puncture, hemorrhage, inflammation / infection / sepsis, ischemia, perforation of vessel wall, thrombus formation, peripheral nerve injury, pain, vascular complications (e.G.Intimal tear, dissection, pseudo aneurysm, perforation, rupture, spasm, occlusion).Inspect the system contents for any signs of damage; do not use if any damage is present.Soak the csi in sterile heparinized saline or similar isotonic solution to activate the hydrophilic coating.Prior to use, remove air from csi through the side port extensions by inverting and flushing with heparinized saline or suitable isotonic solution.Caution: failure to flush the device prior to use may result in air embolism.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
RAIN SHEATH TRANSRADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key16961821
Report Number9616099-2023-06498
Device Sequence Number5392917
Product Code DYB
UDI-Device Identifier10705032078948
UDI-Public(01)10705032078948(17)251130(10)18168529
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number506610S
Device Catalogue Number506610S
Device Lot Number18168529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F RAIN SHEATH
Patient SexUnknown